Alert archive / Arizona / Dust Storm Warnings in 2014
Dust Storm Warning 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Jul 25, 2014, 4:46 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2014, 4:46 PM MST (23:46 UTC)
- Expired
- Jul 25, 2014, 7:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 25, 4:16 PM MST, 30 minutes earlier.
Area forecast discussion, Jul 25, 4:16 PM MST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST FRI JUL 25 2014
.UPDATE...UPDATED AVIATION DISCUSSION...
&&
.SYNOPSIS...
A NOTICEABLE INCREASE IN MONSOON ACTIVITY IS EXPECTED TO COMMENCE
TODAY AND CONTINUE INTO THE WEEKEND. THE HIGH PRESSURE CENTER THAT
BROUGHT THE REGION VERY HOT TEMPERATURES THE LAST FEW DAYS WILL
WEAKEN AND SHIFT FURTHER OFF TO THE EAST...ALLOWING MOISTURE THAT IS
NOW OVER MEXICO TO SURGE NORTHWARD INTO THE REGION. SUFFICIENT
MONSOONAL MOISTURE WILL THEN REMAIN AROUND THE REGION TO SUPPORT
AFTERNOON AND EVENING STORM CHANCES THROUGH AT LEAST THE MIDDLE OF
THE COMING WEEK...WITH THE BEST FOCUS FOR STORMS LIKELY OVER THE
HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. DAYTIME TEMPERATURES WILL
STILL HOLD ABOVE SEASONAL NORMALS...BUT ARE EXPECTED TO FALL BACK
FROM THEIR NEAR-RECORD READINGS.
&&
.DISCUSSION...
NOT LONG AFTER 1 PM MST...ISOLATED CUMULUS ACTIVITY DEVELOPING OVER
AND JUST OFF OF THE AZ HIGH TERRAIN...FROM THE SKY ISLANDS UP THROUGH
THE WHITE MOUNTAINS AND THE MOGOLLON RIM...BEGAN TO EXPAND IN
COVERAGE. IN ADDITION...LARGE AREA OF CLOUDS STRETCHING FROM
SOUTHERN CA INTO SOUTHERN NV...ASSOCIATED WITH A SUBTLE LOW
CIRCULATION AND JET STREAK...HAVE DEVELOPED INTO ISOLATED
THUNDERSTORM ACTIVITY JUST NORTH OF JTNP AND INTO NORTHEASTERN
RIVERSIDE COUNTY. THE FIRST STORMS ACROSS THE PHOENIX FORECAST AREA
TODAY DEVELOPED NEAR GLOBE...WHERE THEY ARE CONTINUING TO EXPAND
FURTHER ACROSS SOUTHERN GILA COUNTY THIS HOUR. LARGE STORM COMPLEX
SOUTHWEST OF TUCSON CONTINUES TO EXPAND VERTICALLY AND
AREALLY...WITH SEVERAL STRONG STORM CORES PULSING ALONG AS IT VERY
SLOWLY TRACKS TO THE WEST ACROSS PIMA COUNTY. SPC MESOANALYSIS AND
FORECAST SOUNDINGS AROUND THE LOWER CENTRAL AZ DESERTS STILL
INDICATE ATLEAST 1000 J/KG OF MLCAPE WITH SLIGHTLY HIGHER VALUES OUT
WEST BEYOND THE CO RIVER VALLEY LINGERING INTO THE EVENING.
WILL CLOSELY BE WATCHING THE STORMS TO THE SOUTH...AS SOUTHEASTERLY
TO SOUTHERLY STEERING FLOW ALOFT WILL HELP BUILD STORMS NORTHWARD
ACROSS THE CENTRAL AZ DESERTS. THE BROADSTROKES FOR THE FORECAST THE
REST OF THE EVENING INCLUDES THE THREAT FOR BLOWING DUST...ESPECIALLY
WITH SEVERAL STORMS NOW DEVELOPING OR MOVING INTO THE LOWER DESERT
ELEVATIONS...AND DEVELOPMENT OF STORMS ALONG THOSE OUTFLOW BOUNDARIES
THIS LATE AFTERNOON AND EVENING. NOT OUT OF THE QUESTION TO SEE
STORMS INTO THE PHOENIX METRO IN THE EVENING...CERTAINLY IF SEVERAL
OUTFLOW BOUNDARIES HEAD INTO AND INTERSECT OVER THE AREA. NEARLY ALL
CORNERS OF THE FORECAST AREA HAVE AT LEAST SLIGHT CHANCES FOR SOME
STORM ACTIVITY THIS AFTERNOON WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLE. THE BLOWING DUST ADVISORY IS NOW IN EFFECT ACROSS
MARICOPA AND NORTHWEST PINAL COUNTIES THROUGH THE EVENING AND CAN
ALSO EXPECT VERY LOCALIZED BLOWING DUST IMPACTS NEAR STORMS ACROSS
SOUTHEAST CA INTO THE EVENING.
SATURDAY LOOKS LIKE IT MAY BE SIMILAR TO TODAY...WITH SIMILAR
MOISTURE AND MUCAPE VALUES BEING FORECASTED ACROSS THE REGION.
HOWEVER...IF TODAY TURNS OUT TO BE QUITE ACTIVE...THE WORKED-OVER
ATMOSPHERE MAY HOLD TS ACTIVITY DOWN SOMEWHAT ON SATURDAY. THE
INCREASING MOISTURE AND CLOUDINESS...ALONG WITH LOWER 500MB
HEIGHTS...IS EXPECTED TO END OUR EXCESSIVE HEAT...WITH HIGHS AROUND
110F TODAY AND THE 105-109F RANGE ON SATURDAY. SATURDAY COULD TURN
OUT TO BE EVEN COOLER IF THERE IS WIDESPREAD RAINFALL TODAY/THIS
EVENING.
SUNDAY THROUGH THURSDAY...
IT APPEARS THAT A LOW-MID GRADE MONSOON WILL LIKELY PREVAIL THROUGH
THE EXTENDED PERIOD AS WEAK SOUTHERLY FLOW ALOFT CONTINUES TO PULL
MOISTURE INTO THE REGION...WITH THE GFS SHOWING A MORE ACTIVE
PATTERN AS IT KEEPS THE UPPER HIGH CENTER OFF TO OUR EAST...AND THE
EURO SHOWING A DRIER ONE AS IT ATTEMPTS TO REPOSITION THE UPPER
HIGH CENTER WESTWARD BACK OVER THE REGION.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
STORMS ARE ONGOING SOUTH OF THE METRO. AT THE VERY LEAST THE
SOUTHEASTERLY OUTFLOW WINDS SHOULD MAKE THEIR WAY INTO KIWA AROUND
01-02Z AND KPHX/KSDL SHORTLY THEREAFTER. WILL INCLUDE A
SOUTHEASTERLY WIND SHIFT AS WELL AS THUNDER/REDUCED VSBYS IN RAIN
AND HAZE THIS EVENING AT ALL PHOENIX SITES. EXPECT CONDITIONS TO
DETERIORATE RAPIDLY AT THE ONSET OF RAIN OR DUST...BUT THEY SHOULD
IMPROVE BY LATE EVENING. LINGERING DEBRIS CLOUDS WILL REMAIN THROUGH
SATURDAY AFTERNOON.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
KIPL SHOULD REMAIN DRY TONIGHT ALTHOUGH KBLH MAY SEE A STRAY SHOWER
OR THUNDERSTORM. CONFIDENCE TOO LOW TO INTRODUCE IN THE FORECAST SO
I WILL KEEP BOTH SITES DRY. DEBRIS CLOUDS LIKELY TO LINGER THROUGH
MID DAY SATURDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
SLIGHTLY COOLER AFTERNOON TEMPERATURES ARE EXPECTED ALONG WITH HIGHER
HUMIDITY. MINIMUM RELATIVE HUMIDITY LEVELS WILL RANGE FROM 15 TO 25
PERCENT. A TYPICAL MONSOON DAILY THREAT OF AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED WITH THE HIGHEST PROBABILITIES IN THE
MOUNTAINS EAST OF PHOENIX. TYPICAL AFTERNOON AND EVENING SOUTHWEST
WINDS ARE EXPECTED WITH GOOD RECOVERY AT NIGHT.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...BLOWING DUST ADVISORY UNTIL 9 PM MST THIS EVENING
AZZ022-023-027-028.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...NOLTE/PERCHA
AVIATION...LEINS
FIRE WEATHER...VASQUEZHazardous weather outlook, Jul 25, 3:38 AM MST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 338 AM MST FRI JUL 25 2014 AZZ022-023-027-028-261045- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 338 AM MST FRI JUL 25 2014 ...BLOWING DUST ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLOWING DUST ADVISORY. A MORE FAVORABLE MONSOON PATTERN IS DEVELOPING OVER THE REGION THIS MORNING. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF DENSE BLOWING DUST...CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP EACH DAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-021-024>026-CAZ030>033-261045- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 338 AM MST FRI JUL 25 2014 /338 AM PDT FRI JUL 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A MORE FAVORABLE MONSOON PATTERN IS DEVELOPING OVER THE REGION THIS MORNING. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST...CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP EACH DAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 25, 12:51 PM MST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1251 PM MST FRI JUL 25 2014 AZZ024-252030- GILA AZ- 1251 PM MST FRI JUL 25 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 130 PM MST AT 1245 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GLOBE...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... MIAMI... CLAYPOOL... U.S. HIGHWAY 60 AND STATE ROUTE 88... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3356 11099 3361 11070 3334 11068 3329 11086 TIME...MOT...LOC 1951Z 166DEG 8KT 3339 11079 NOLTE
Special weather statement, Jul 25, 1:28 PM MST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 128 PM MST FRI JUL 25 2014 AZZ024-252115- GILA AZ-PINAL AZ-MARICOPA AZ- 128 PM MST FRI JUL 25 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 215 PM MST AT 125 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MIAMI...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HIGHWAY 88 NORTHWEST OF MIAMI... SOUTHERN PORTIONS OF LAKE ROOSEVELT... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3360 11126 3371 11098 3345 11085 3337 11105 TIME...MOT...LOC 2025Z 153DEG 3KT 3349 11100 WOODALL
Special weather statement, Jul 25, 2:28 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 228 PM MST FRI JUL 25 2014 AZZ024-252215- GILA AZ- 228 PM MST FRI JUL 25 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 315 PM MST AT 226 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PINAL PEAK...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PINAL PEAK... GLOBE AND MIAMI... HIGHWAY 77 SOUTH OF GLOBE... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3338 11099 3348 11073 3324 11062 3317 11084 TIME...MOT...LOC 2127Z 155DEG 5KT 3328 11076 WOODALL
Special weather statement, Jul 25, 3:40 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST FRI JUL 25 2014
AZZ027-028-252315-
PINAL AZ-MARICOPA AZ-
340 PM MST FRI JUL 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
INCLUDING THE COMMUNITY OF PETERS CORNER...STANFIELD...
AND NEARBY PORTIONS OF INTERSTATE 8 AND THE JUNCTION OF
STATE HIGHWAY 84...
UNTIL 415 PM MST
AT 327 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 29 MILES WEST OF CASA GRANDE...MOVING WEST AT 5
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FREEMAN.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3291 11237 3289 11203 3277 11197 3276 11204
3273 11204 3272 11206 3272 11214 3269 11215
3268 11239
TIME...MOT...LOC 2238Z 080DEG 5KT 3281 11217
HVLocal storm report, Jul 25, 4:44 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
444 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM DUST STORM 1 WSW COOLIDGE 32.97N 111.55W
07/25/2014 PINAL AZ TRAINED SPOTTER
VISIBILITY AROUND ONE EIGHTH OF A MILE IN COOLIDGE
&&
EVENT NUMBER PSR1400112
LEINSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:00 PM MST | Special Weather Statement | PSR | La Paz | 75 min |
| Jul 25, 2:37 AM MST | Blowing Dust Advisory | PSR | 18 hr | |
| Jul 25, 12:51 PM MST | Special Weather Statement | PSR | Gila | 39 min |
| Jul 25, 1:28 PM MST | Special Weather Statement | PSR | Gila | 47 min |
| Jul 25, 2:28 PM MST | Special Weather Statement | PSR | Gila | 47 min |
| Jul 25, 3:00 PM MST | Areal Flood Advisory | PSR | Gila | 2 hr |
| Jul 25, 3:40 PM MST | Special Weather Statement | PSR | 35 min | |
| Jul 25, 3:53 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 37 min |
| Jul 25, 4:14 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
Nearby
Dust Storm Warnings in Arizona, 2014Every dust storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.